Hail, Ottawa
- When
- June 11, 3:52 PM CST
- Where
- Ottawa County, 4 mi N of Ada
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.200, -97.900
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 11, 12:36 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 136 PM CDT TUE JUN 11 2002 RAIN THREAT AND TEMPERATURES ARE THE MAIN CONCERNS. ENVIRONMENT IS MOIST AND UNSTABLE SO POTENTIAL FOR LOCALLY HEAVY RAINS STILL EXISTS. WILL RETAIN THIS ASPECT IN NEW FORECAST PACKAGE. CONVECTIVE THREAT CONTINUES WITH MOIST UNSTABLE AIR IN THE AREA ALONG WITH SURFACE BOUNDARY TO ASSIST WITH FORCING THROUGH WEDSNESDAY NIGHT. SPC ALSO OUTLOOKS CWA FOR SLIGHT RISK SEVERE WEATHER THROUGH WEDNESDAY NIGHT. WILL GO DRY FROM THURSDAY ON EXCEPT HAVE INCERTED THUNDERSTORMS BACK IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW EVENTS COULD TRANSPIRE. ON TEMPERATURES...HAVE GONE WITH A BLEND OF LATEST GUIDANCE WITH CURRENT FORECAST TOPPED OFF WITH TREND TOWARD CONSISTENCY WITH SURROUNDING OFFICES. .TOP...NONE LWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1053 AM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 AM JAMESTOWN KS .75 INCH HAIL
06/11/02 CLOUD PUBLIC REPORTED DIME
SIZE HAILKSZ008>012-020>024-026-034>040-054>056-058-059-120000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1241 PM CDT TUE JUN 11 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. A COLD FRONT...MOVING INTO NORTH CENTRAL KANSAS THIS AFTERNOON...WILL BE THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT. THE INITIAL AREA OF CONCERN WILL BE NEAR THE CONCORDIA...WASHINGTON AND BELLEVILLE AREAS NEARER THE COLD FRONT...AND GENERALLY AFTER 3 PM. HOWEVER...THUNDERSTORMS THAT ROLLED THROUGH NORTHEAST KANSAS OVERNIGHT HAVE LEFT SMALL SURFACE BOUNDARIES BEHIND THAT COULD ALSO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ONE OF THOSE BOUNDARIES RUNS FROM HIAWATHA TO MANHATTAN. WHILE THE BEST CHANCES FOR SEVERE WEATHER WILL BEGIN IN NORTH CENTRAL KANSAS LATER THIS AFTERNOON...ANY THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL KANSAS HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION TO THE STRONG THUNDERSTORMS...LOCALLY HEAVY RAIN IS ALSO LIKELY. WITH THUNDERSTORMS MOVING OVER THE SAME AREAS...RAINFALL COULD EASILY TOTAL AT LEAST ONE TO TWO INCHES IN A SHORT PERIOD OF TIME LATER THIS AFTERNOON AND TONIGHT. FLOODING MAY BECOME A THREAT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER COMMERCIAL OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
The Grand Island radar (KUEX), 133 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298385, 5298386, 5298387, 5298388, 5298389.